MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-502
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding incorrect implant selection involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a cemented femoral component was implanted when a press-fit implant was intended.The cemented femoral component was implanted without cement.Realization was made post-op and the patient's femoral component was revised the same day to a press-fit femoral component.The reported event was not confirmed as the patient implant sheets were not provided.Although not confirmed, the event is considered to be the result of user error as no manufacturing-related product problem was found given the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned.
 
Event or Problem Description
The following was reported by the key accounts manager, who was not present for the surgery: primary procedure, right knee.It was reported that a cemented femoral component was implanted when a press-fit implant was intended.Additional information provided by the manager: surgeon's protocol is to implant a 'hybrid' knee construct with a cemented tibia and press-fit femur.Mps covering the case was not familiar with the surgeon or the surgeon's protocol and showed cemented components to the surgeon (with their assumption that all components would be cemented).Surgeon approved the implants (with his assumption that the tibia would be cemented and the femur would be press-fit).The cemented femoral component was implanted without cement.Realization was made post-op and the patient's femoral component was revised the same day to a press-fit femoral component.Manager confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TRIATHLON CR FEM COMP #5 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17020728
Report Number0002249697-2023-00600
Device Sequence Number12550467
Product Code MBH
UDI-Device Identifier07613327040302
UDI-Public07613327040302
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5510-F-502
Device Catalogue Number5510F502
Device Lot Number9CR3U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale